Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 2014, Volume 82, Issue 2

Stable Matching With Incomplete Information
p. 541-587

Qingmin Liu, George J. Mailath, Andrew Postlewaite, Larry Samuelson

We formulate a notion of stable outcomes in matching problems with one‐sided asymmetric information. The key conceptual problem is to formulate a notion of a blocking pair that takes account of the inferences that the uninformed agent might make. We show that the set of stable outcomes is nonempty in incomplete‐information environments, and is a superset of the set of complete‐information stable outcomes. We then provide sufficient conditions for incomplete‐information stable matchings to be efficient. Lastly, we define a notion of price‐sustainable allocations and show that the set of incomplete‐information stable matchings is a subset of the set of such allocations.

Log In To View Full Content

Supplemental Material

Supplement to "Stable Matching with Incomplete Information"

This appendix contains proofs not found within the manuscript.

Journal News